Alert archive / Michigan / Winter Storm Watches in 2021

Winter Storm Watch 1, NWS Gaylord, MI

December 4, 2021Chippewa County, Mackinac County, Michigan

NWS Gaylord, MI issued this winter storm watch at Dec 4, 2021, 5:08 AM EST for Chippewa County, Mackinac County, Michigan. It took effect at Dec 5, 2021, 12:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 4, 2021, 5:08 AM EST (10:08 UTC)
In effect from
Dec 5, 2021, 12:00 PM EST
Expired
Dec 4, 2021, 3:48 PM EST
In force
Issued by
NWS Gaylord, MI

Counties Chippewa County, MI, Mackinac County, MI

The radar

The NCL Michigan radar (KAPX), 133 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 10.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2021-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2021-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
121 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

971 
WWUS43 KAPX 041008
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
508 AM EST Sat Dec 4 2021

MIZ086-087-041815-
/O.NEW.KAPX.WS.A.0001.211205T1700Z-211206T1300Z/
/O.CON.KAPX.WW.Y.0027.000000T0000Z-211205T0300Z/
Western Chippewa-Central Chippewa-
Including the cities of Paradise, Trout Lake, Rudyard, 
Sault Ste. Marie, Brimley, Kinross, and Sugar Island
508 AM EST Sat Dec 4 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY MORNING...

* WHAT...For the WINTER WEATHER ADVISORY, lake effect snow.
  Additional snow accumulations of 2 to 5 inches with locally
  higher amounts. Winds gusting as high as 35 mph. For the WINTER
  STORM WATCH, heavy snow and freezing rain are possible. Total
  snow accumulations of 6 to 10 inches and ice accumulations of a
  light glaze possible. Winds could gust as high as 35 mph.

* WHERE...Western Chippewa and Central Chippewa Counties.

* WHEN...For the WINTER WEATHER ADVISORY, until 10 PM EST this 
  evening. For the WINTER STORM WATCH, from Sunday afternoon 
  through Monday morning.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Monitor the latest forecasts for updates on this situation. 

&&

$$

MIZ088-096-041815-
/O.NEW.KAPX.WS.A.0001.211205T1700Z-211206T1300Z/
Southeast Chippewa-Eastern Mackinac-
Including the cities of Detour Village, Goetzville, 
Drummond Island, St. Ignace, Brevort, and Les Cheneaux Islands
508 AM EST Sat Dec 4 2021

...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY MORNING...

* WHAT...Heavy snow and freezing rain are possible. Total snow 
  accumulations of 6 to 8 inches and ice accumulations of a light 
  glaze possible. Winds could gust as high as 35 mph.

* WHERE...Southeast Chippewa and Eastern Mackinac Counties.

* WHEN...From Sunday afternoon through Monday morning.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

http://www.weather.gov/gaylord
3 follow-up statements
778 
WWUS43 KAPX 041430
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
930 AM EST Sat Dec 4 2021

MIZ086-087-042230-
/O.CON.KAPX.WW.Y.0027.000000T0000Z-211205T0300Z/
/O.CON.KAPX.WS.A.0001.211205T1700Z-211206T1300Z/
Western Chippewa-Central Chippewa-
Including the cities of Paradise, Trout Lake, Rudyard, 
Sault Ste. Marie, Brimley, Kinross, and Sugar Island
930 AM EST Sat Dec 4 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY MORNING...

* WHAT...For the WINTER WEATHER ADVISORY, lake effect snow. 
  Additional snow accumulations of 2 to 4 inches. For the WINTER 
  STORM WATCH, heavy snow possible. Total snow accumulations of 
  7 to 10 inches possible. Winds could gust as high as 35 mph.

* WHERE...Western Chippewa and Central Chippewa Counties.

* WHEN...For the WINTER WEATHER ADVISORY, until 10 PM EST this 
  evening. For the WINTER STORM WATCH, from Sunday afternoon 
  through Monday morning.

* IMPACTS...Travel could be very difficult to impossible. Patchy 
  blowing snow could significantly reduce visibility. The 
  hazardous conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Monitor the latest forecasts for updates on this situation. 

&&

$$

MIZ088-096-042230-
/O.CON.KAPX.WS.A.0001.211205T1700Z-211206T1300Z/
Southeast Chippewa-Eastern Mackinac-
Including the cities of Detour Village, Goetzville, 
Drummond Island, St. Ignace, Brevort, and Les Cheneaux Islands
930 AM EST Sat Dec 4 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY MORNING...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 8 
  inches possible. Winds could gust as high as 35 mph.

* WHERE...Eastern Mackinac and Southeast Chippewa Counties.

* WHEN...From Sunday afternoon through Monday morning.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

http://www.weather.gov/gaylord
787 
WWUS43 KAPX 041651
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
1151 AM EST Sat Dec 4 2021

MIZ095-050100-
/O.EXA.KAPX.WW.Y.0027.000000T0000Z-211205T0300Z/
Western Mackinac-
Including the cities of Engadine, Naubinway, and Epoufette
1151 AM EST Sat Dec 4 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Lake effect snow. Additional snow accumulations of 2 to 4
  inches with locally higher amounts possible.

* WHERE...Western Mackinac County.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Plan on slippery road conditions and areas of
  significantly reduced visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ086-087-050100-
/O.CON.KAPX.WW.Y.0027.000000T0000Z-211205T0300Z/
/O.CON.KAPX.WS.A.0001.211205T1700Z-211206T1300Z/
Western Chippewa-Central Chippewa-
Including the cities of Paradise, Trout Lake, Rudyard, 
Sault Ste. Marie, Brimley, Kinross, and Sugar Island
1151 AM EST Sat Dec 4 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY MORNING...

* WHAT...For the WINTER WEATHER ADVISORY, lake effect snow.
  Additional snow accumulations of 2 to 4 inches with locally
  higher amounts possible. Winds gusting as high as 35 mph. For 
  the WINTER STORM WATCH, heavy snow possible. Total snow 
  accumulations of 7 to 10 inches possible. Winds could gust as 
  high as 40 mph.

* WHERE...Western Chippewa and Central Chippewa Counties.

* WHEN...For the WINTER WEATHER ADVISORY, until 10 PM EST this 
  evening. For the WINTER STORM WATCH, from Sunday afternoon 
  through Monday morning.

* IMPACTS...Plan on slippery road conditions and areas of
  significantly reduced visibility leading to hazardous travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Monitor the latest forecasts for updates on this situation. 

&&

$$

MIZ088-096-050100-
/O.CON.KAPX.WS.A.0001.211205T1700Z-211206T1300Z/
Southeast Chippewa-Eastern Mackinac-
Including the cities of Detour Village, Goetzville, 
Drummond Island, St. Ignace, Brevort, and Les Cheneaux Islands
1151 AM EST Sat Dec 4 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY MORNING...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 8 
  inches possible. Winds could gust as high as 35 mph.

* WHERE...Eastern Mackinac and Southeast Chippewa Counties.

* WHEN...From Sunday afternoon through Monday morning.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

http://www.weather.gov/gaylord
687 
WWUS43 KAPX 042048
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
348 PM EST Sat Dec 4 2021

MIZ086-087-050500-
/O.UPG.KAPX.WS.A.0001.211205T1700Z-211206T1300Z/
/O.NEW.KAPX.WS.W.0005.211205T1200Z-211206T0600Z/
/O.CON.KAPX.WW.Y.0027.000000T0000Z-211205T0300Z/
Western Chippewa-Central Chippewa-
Including the cities of Paradise, Trout Lake, Rudyard, 
Sault Ste. Marie, Brimley, Kinross, and Sugar Island
348 PM EST Sat Dec 4 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...WINTER STORM WARNING IN EFFECT FROM 7 AM SUNDAY TO 1 AM EST
MONDAY...

* WHAT...For the WINTER STORM WARNING, heavy snow expected. Total
  snow accumulations of 7 to 10 inches with locally higher amounts
  near 12" possible. Winds gusting as high as 40 mph. For the 
  WINTER WEATHER ADVISORY, lake effect snow. Additional snow 
  accumulations of up to two inches.

* WHERE...Western Chippewa and Central Chippewa Counties.

* WHEN...For the WINTER STORM WARNING, from 7 AM Sunday to 1 AM 
  EST Monday. For the WINTER WEATHER ADVISORY, until 10 PM EST 
  this evening.

* IMPACTS...Travel could be very difficult, mainly Sunday
  afternoon and evening. Patchy blowing snow could significantly
  reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Slow down and use caution while traveling. 

&&

$$

MIZ095-050500-
/O.NEW.KAPX.WS.W.0005.211205T1200Z-211206T0600Z/
/O.CON.KAPX.WW.Y.0027.000000T0000Z-211205T0300Z/
Western Mackinac-
Including the cities of Engadine, Naubinway, and Epoufette
348 PM EST Sat Dec 4 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...WINTER STORM WARNING IN EFFECT FROM 7 AM SUNDAY TO 1 AM EST
MONDAY...

* WHAT...For the WINTER STORM WARNING, heavy snow expected. Total
  snow accumulations of 6 to 9 inches. Winds gusting as high as 
  35 mph. For the WINTER WEATHER ADVISORY, lake effect snow. 
  Additional snow accumulations of up to two inches.

* WHERE...Western Mackinac County.

* WHEN...For the WINTER STORM WARNING, from 7 AM Sunday to 1 AM 
  EST Monday. For the WINTER WEATHER ADVISORY, until 10 PM EST 
  this evening.

* IMPACTS...Travel could be very difficult.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Slow down and use caution while traveling. 

&&

$$

MIZ088-096-050500-
/O.UPG.KAPX.WS.A.0001.211205T1700Z-211206T1300Z/
/O.NEW.KAPX.WS.W.0005.211205T1200Z-211206T0600Z/
Southeast Chippewa-Eastern Mackinac-
Including the cities of Detour Village, Goetzville, 
Drummond Island, St. Ignace, Brevort, and Les Cheneaux Islands
348 PM EST Sat Dec 4 2021

...WINTER STORM WARNING IN EFFECT FROM 7 AM SUNDAY TO 1 AM EST
MONDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 10 
  inches. Winds gusting as high as 35 mph.

* WHERE...Southeast Chippewa and Eastern Mackinac Counties.

* WHEN...From 7 AM Sunday to 1 AM EST Monday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

MIZ020-021-025>028-050500-
/O.NEW.KAPX.WW.Y.0028.211205T0900Z-211206T0600Z/
Leelanau-Antrim-Benzie-Grand Traverse-Kalkaska-Crawford-
Including the cities of Northport, Mancelona, Frankfort, 
Traverse City, Kalkaska, and Grayling
348 PM EST Sat Dec 4 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 1 AM EST
MONDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations of
  1 to 4 inches and ice accumulations of a light glaze. Winds 
  gusting as high as 35 mph.

* WHERE...Portions of Northern Lower Michigan.

* WHEN...From 4 AM Sunday to 1 AM EST Monday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  may reduce visibility at times.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ016>018-022>024-029-030-097>099-050500-
/O.NEW.KAPX.WW.Y.0028.211205T1200Z-211206T0600Z/
Emmet-Cheboygan-Presque Isle-Otsego-Montmorency-Alpena-Oscoda-
Alcona-Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Gaylord, Atlanta, Alpena, Mio, Harrisville, Mackinac Island, 
St. James, and Charlevoix
348 PM EST Sat Dec 4 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 1 AM EST
MONDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations of
  3 to 7 inches and ice accumulations of a light glaze. Winds 
  gusting as high as 35 mph.

* WHERE...Portions of Eastern Upper and Northern Lower Michigan.

* WHEN...From 7 AM Sunday to 1 AM EST Monday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  may reduce visibility at times.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

http://www.weather.gov/gaylord

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this winter storm watch went out at Dec 4, 4:44 AM EST, 24 minutes earlier.

Area forecast discussion, Dec 4, 4:44 AM EST, 24 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
444 AM EST Sat Dec 4 2021

.NEAR TERM...(Today through Tonight)
Issued at 411 AM EST Sat Dec 4 2021

...Locally heavy lake effect snow in Chippewa county today...

High Impact Weather Potential...Snow and blowing snow leading to
hazardous travel today across parts of Chippewa county.

Ingredients for intense lake effect bands continue to come
together across Lake Superior into eastern upper Michigan early
this morning under a west northwest flow trajectory. Over lake
instability continues to increase and ends up in the excellent
range with lake/850 mb delta ts of about 20 by this afternoon.
Moisture is plentiful (850-700 mb 70 to 80 percent) while
targeting the dendritic growth zone (dgz), inversion heights
extend up to about 700 mb or 9000 feet. These conditions will
remain favorable through this evening leading to an additional 2
to 5 inches of snow accumulation (with locally higher amounts
likely where bands set up). In addition, gusty winds will lead to
areas of blowing and drifting snow and lowered visibility.

Meanwhile, across northern lower, favorable moisture doesn't
quite make it this far south and model soundings have the
distinctive inverted-v look due to abundant low level dry air so
only scattered snow showers are anticipated today into this
evening.

Attention later tonight will turn to the upstream system (see
short term section below). Warm advection driven snow showers
could reach far western zones toward morning. Temperatures today
are not expected to make much headway and remain nearly steady or
fall off by a few degrees from the low and mid 30s. Lows tonight
mainly in the 20s.

&&

.SHORT TERM...(Sunday through Monday)
Issued at 411 AM EST Sat Dec 4 2021

High Impact Weather Potential...Winter storm impacting northern
Michigan.

A developing low pressure system over the northern Great Plains
treks towards the Upper Peninsula as it continues to deepen. This
current track will produce snow over eastern upper and a wintry mix
over much of northern lower. As this system is approaching Sunday,
WAA precipitation will begin during the late morning/early afternoon
hours. This precipitation will begin as all snow throughout northern
Michigan...with the heaviest over eastern upper and north of M-32.
As the system continues to push eastward throughout the afternoon
hours Sunday northern lower will be under the dry slot...beginning a
mix of possible freezing drizzle/rain, sleet, and snow that could
last throughout the overnight hours into Monday morning. This mix
may creep into eastern upper for several hours during the overnight
as the low moves directly overhead. Ensemble means have been very
consistent with eastern upper receiving around 10 inches by Monday
morning and northern lower receiving less and less each run, but
still a 3 to 6 inch event in 18-24 hours. But with chances of
freezing rain and sleet the lesser amount of snow won't make travel
any easier and will still have an impact on weekend travelers and
most likely schools on Monday. Will definitely have to keep an eye
on this system for any changes as any deviation in track can greatly
change precip type/snow amounts. Some ensemble members still have
higher amounts for northern lower for system snow Sunday through
Monday morning. On the backside of this system there will be cold
northwesterly winds and wrap-around moisture that will produce lake
enhanced/effect snows with areas of blowing snow as winds gust up to
30-40 mph Monday. I have a feeling that Monday's forecasted snow
amounts are underdone and will have to be increased in the next
couple days as this is a fairly good setup for lake effect/enhanced
snows for northwest wind flow regime areas.

&&

.LONG TERM...(Monday night through Friday)
Issued at 411 AM EST Sat Dec 4 2021

High Impact Weather Potential...

Pattern Synopsis/Forecast...The storm system mentioned in the
previous forecast discussion will continue it's trek northeastward
with continued lake effect on northwesterly winds, but not as heavy
as Monday as flow becomes more anticyclonic with high pressure
ridging just to our west from a center of high pressure over the
Ohio River Valley. A weak wave is then progged to enter the Great
Lakes region late Tuesday into Wednesday producing some light snow.
Beyond this is rather uncertain, but appears to remain active with
periods of snow. Highs Tuesday are only in the teens to low 20s with
wind chills in the single digits. Luckily this cold doesn't last
long, as it warms back up into the 30s by Thursday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1145 PM EST Fri Dec 3 2021

Mostly VFR conditions expected as cloud bases rise...although may
see another period of MVFR at KPLN later this morning. A few
light snow showers at times through today, especially at KPLN.
Little to no accumulation expected and vis restrictions should
remain minimal. Light winds become gusty out of the west-
northwest.

&&

.MARINE...
Issued at 411 AM EST Sat Dec 4 2021

It is expected to be windy over the next few days. Gale force
wind gusts are expected today across portions of Lake Superior
and Lake Huron. Gale force wind gusts are then possible Sunday
into Monday across all nearshore zones as a strong area of low
pressure moves across the northern Great Lakes.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH from Sunday afternoon through Monday morning
     for MIZ086>088-096.
     WINTER WEATHER ADVISORY until 10 PM EST this evening for MIZ086-
     087.
LH...GALE WARNING until 4 PM EST this afternoon for LHZ346>348.
     SMALL CRAFT ADVISORY until 10 PM EST this evening for LHZ345-349.
     GALE WATCH from Sunday afternoon through Monday evening for
     LHZ345>349.
LM...GALE WATCH from Sunday morning through Monday evening for LMZ323-
     341-342-344>346.
     SMALL CRAFT ADVISORY until 10 PM EST this evening for LMZ323-341-
     342-344>346.
LS...GALE WATCH from Sunday morning through Monday evening for LSZ321-
     322.
     GALE WARNING until 4 PM EST this afternoon for LSZ321-322.
&&

NEAR TERM...AS
SHORT TERM...TL
LONG TERM...TL
AVIATION...MB
MARINE...AS
Hazardous weather outlook, Dec 4, 5:00 AM EST, 8 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
500 AM EST Sat Dec 4 2021

MIZ016>018-020>036-041-042-086>088-095>099-051000-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
500 AM EST Sat Dec 4 2021

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Today and tonight.

Accumulating lake effect snow and gusty winds will continue
across eastern upper Michigan through this evening, with the
heaviest snow expected along and north of M-28. Please see the
latest Winter Weather Advisory for additional details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Accumulating snow and gusty winds are expected Sunday into early
Monday. Freezing rain is also possible, especially across northern
lower Michigan. Please see the latest Winter Storm Watch for
additional details. Accumulating lake effect snow and blowing snow
are expected Monday into early Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-051000-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
500 AM EST Sat Dec 4 2021

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Today and tonight.

Gale force wind gusts are expected on Lake Huron nearshore waters
and Whitefish Bay today. Please see the latest nearshore forecasts
and marine headlines for additional details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Gale force wind gusts are possible across all nearshore zones
Sunday into Monday. Please see the latest nearshore forecasts and
marine headlines for additional details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 4:46 AM ESTGale WatchAPX17 hr
Dec 4, 3:48 PM ESTWinter Storm WarningAPXAlcona, Alpena, Antrim, Charlevoix, Cheboygan, Chippewa and 7 more32 hr
Dec 4, 3:48 PM ESTWinter Weather AdvisoryAPXAlcona, Alpena, Antrim, Arenac, Benzie, Charlevoix and 18 more32 hr

Nearby

Winter Storm Watches in Michigan, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.